Alert archive / Louisiana / Tornado Warnings in 2014

Tornado Warning 31, NWS New Orleans, LA

November 16, 2014Livingston Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Nov 16, 2014, 9:58 PM CST for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2014, 9:58 PM CST (03:58 UTC)
Expired
Nov 16, 2014, 10:30 PM CST
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 2:45 PM CSTTornado WatchSPC7 hr
Nov 16, 9:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WFUS54 KLIX 170358
TORLIX
LAC063-105-170430-
/O.NEW.KLIX.TO.W.0031.141117T0358Z-141117T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1030 PM CST

* AT 955 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF INDEPENDENCE...OR 7 MILES NORTHWEST OF HAMMOND...
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  INDEPENDENCE BY 1005 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3077 9030 3061 9024 3060 9025 3048 9062
      3057 9067
TIME...MOT...LOC 0358Z 240DEG 35KT 3057 9054

$$

MJH
1 follow-up statement
442 
WWUS54 KLIX 170408
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 PM CST SUN NOV 16 2014

LAC063-170418-
/O.CAN.KLIX.TO.W.0031.000000T0000Z-141117T0430Z/
LIVINGSTON LA-
1008 PM CST SUN NOV 16 2014

...THE TORNADO WARNING FOR LIVINGSTON PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3062 9024 3060 9025 3052 9052 3062 9057
      3077 9030
TIME...MOT...LOC 0408Z 240DEG 35KT 3062 9044

$$

LAC105-170430-
/O.CON.KLIX.TO.W.0031.000000T0000Z-141117T0430Z/
TANGIPAHOA LA-
1008 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR
TANGIPAHOA PARISH...

AT 1006 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR TICKFAW...OR 7 MILES NORTH OF HAMMOND...MOVING NORTHEAST AT 40
MPH.

THE TORNADO WILL BE NEAR...
  RURAL TANGIPAHOA PARISH AT 1020 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3062 9024 3060 9025 3052 9052 3062 9057
      3077 9030
TIME...MOT...LOC 0408Z 240DEG 35KT 3062 9044

$$

MJH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:58 PM CST, 5 hours earlier.

Area forecast discussion, Nov 16, 4:58 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CST SUN NOV 16 2014

.DISCUSSION...
RAIN AND STORMS HAVE BEEN A LITTLE SLOW TO REACH THE FORECAST
AREA. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS ARE JUST
NOW REALLY GETTING INTO THE BATON ROUGE AREA. STORMS TODAY HAVE
BEEN BELOW SEVERE LIMITS ACROSS OUR AREA HOWEVER THE STORMS STILL
HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THE EVENING HOURS.
WITH THAT BEING SAID THERE REMAINS A TORNADO WATCH FOR PORTIONS OF
THE FORECAST AREA THROUGH 10 PM. RAIN AND STORMS WILL CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS. WE ARE STILL EXPECTING
ONE TO THREE INCHES OF RAINFALL WITH THIS FRONT HOWEVER IT LOOKS
LIKE IT WILL BE MORE OF A LOCAL ISSUE MORE SO THAN A WIDESPREAD
RAIN EVENT THAN PREVIOUSLY THOUGHT. LATEST MESOSCALE MODELS
CONTINUE TO SHOW THE SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
AREA AND THEY DO NOT REALLY PUSH THE RAIN OUT OF THE FORECAST AREA
UNTIL MID MORNING MONDAY. AFTER THE FRONT EXPECT COLDER DRIER AIR
TO MOVE INTO THE AREA. WITH THE COLD AIR ADVECTION BEHIND THE
FRONT EXPECT WINDS TO BE ELEVATED ACROSS THE AREA...ESPECIALLY
SOUTH OF LAKE PONTCHARTRAIN. HAVE ISSUED A WIND ADVISORY FOR
MONDAY FOR AREAS SOUTH OF LAKE PONTCHARTRAIN FOR WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS POSSIBLE.

HIGH PRESSURE SETTLES OVER THE FORECAST AREA TUESDAY AND WITH COLD
AIR ALOFT WE EXPECT FREEZING TEMPERATURES OVERNIGHT MONDAY AND
ALSO ON TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO
THE MID 20S NORTH OF THE LAKE AND THAT WOULD PUT US INTO THE HARD
FREEZE CATEGORY TUESDAY MORNING. EXPECT A FREEZE TO EVEN MAKE IT
DOWN INTO THE NEW ORLEANS METRO AREAS AS WELL TUESDAY MORNING. SO
LOOK FOR THE POSSIBILITY OF MORE FREEZE WARNINGS TO COME OUT OVER
THE NEXT DAY OR SO AS THE COLD AIR APPROACHES. THIS FREEZE WILL BE
MORE PROLONGED THAN THE PREVIOUS FREEZE LAST WEEK. HIGHS TUESDAY
WILL STRUGGLE TO MAKE IT OUT OF THE MID 40S EVERYWHERE. SOME
MODERATION WILL OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM
BRINGING A CHANCE OF RAIN FRIDAY AND NEXT WEEKEND. 13/MH

&&

.AVIATION...
EXPECT MVFR CONDITIONS TO PREVAIL THROUGH THE EVENING HOURS
BEFORE SOME IFR CONDITIONS MOVE IN WITH THE FRONTAL BOUNDARY.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE MONDAY
MORNING. WINDS WILL BE ELEVATED OUT OF THE SOUTH AND WILL SHIFT
TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT. EXPECT WINDS
TO REMAIN ELEVATED BEHIND THE FRONT ON MONDAY OUT OF THE NORTH
SUSTAINED WINDS OF 20 KNOTS POSSIBLE. 13/MH

&&

.MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HAVE
MADE A FEW CHANGES WITH THE HEADLINES OVER THE COASTAL WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR ALL OF THE COASTAL
WATERS AND LAKES THROUGH 6 AM. WINDS BEHIND THE FRONT WILL BE
ELEVATED WITH THE COLD AIR ADVECTION AND THAT SHOULD YIELD GALE
FORCE GUST OUT OVER THE OPEN COASTAL WATERS. HAVE ISSUED A GALE
WARNING FOR THESE GUSTS STARTING 6 AM MONDAY MORNING THROUGH
TUESDAY MORNING. WINDS WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE MONDAY WITH FREQUENT STRONGER GUSTS UP TO 35 KNOTS. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING SEVERE WEATHER THROUGH TONIGHT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  47  23  44 / 100  10   0   0
BTR  40  49  23  47 / 100  10   0   0
ASD  45  52  25  47 / 100  30   0   0
MSY  47  51  32  47 / 100  30   0   0
GPT  48  53  27  47 / 100  30   0   0
PQL  50  54  26  47 / 100  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Nov 16, 5:04 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CST SUN NOV 16 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
504 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS THE ENTIRE REGION AS
SCATTERED THUNDERSTORMS IMPACT THE AREA ALONG AND AHEAD OF A COLD
FRONT THROUGH THIS EVENING. THE MAIN THREAT FROM ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO
TORNADOES WILL ALSO BE POSSIBLE. WITH THAT BEING SAID A TORNADO
WATCH IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH 10 PM
TONIGHT.

STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT TONIGHT FOR THE OPEN GULF WATERS. REFER
TO THE LATEST MARINE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL
CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS
THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT MONDAY THROUGH TUESDAY.

A GALE WARNING IS IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING
FOR PORTIONS OF THE OPEN WATERS. FREQUENT GALE FORCE GUSTS UP TO
35 KNOTS ARE POSSIBLE.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS SOUTH OF LAKE
PONTCHARTRAIN FOR MONDAY AS WINDS BEHIND THE FRONT WILL BE
ELEVATED. SEE WEBSITE FOR DETAILS.

ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS
MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE
WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH
NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD
EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE
TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT...
MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Nov 16, 7:41 PM CST, 2 hours 17 minutes before
LAZ034-036-046>048-050-170230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CST SUN NOV 16 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST BATON
ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST
BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...

AT 738 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
EAST OF KROTZ SPRINGS TO 8 MILES SOUTHEAST OF CATAHOULA...MOVING
NORTHEAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ERWINVILLE AND GROSSE TETE BY 750 PM...
  BRUSLY...ADDIS AND PLAQUEMINE BY 805 PM...
  ZACHARY...PORT ALLEN AND BAKER BY 810 PM...
  SLAUGHTER AND BATON ROUGE AIRPORT BY 815 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3052 9158 3087 9086 3084 9084 3069 9087
      3065 9091 3065 9088 3041 9092 3014 9147
      3017 9147 3020 9149 3023 9149 3024 9157
      3030 9162
TIME...MOT...LOC 0141Z 240DEG 42KT 3048 9150 3018 9155
Local storm report, Nov 16, 8:04 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          5 SE DENHAM SPRINGS     30.42N 90.90W
11/16/2014                   LIVINGSTON         LA   LAW ENFORCEMENT

            SHERIFFS OFFICE RELAYED A PUBLIC REPORT OF A BRIEF
            TORNADO TOUCHDOWN. DAMAGE WAS REPORTED TO FENCES.

&&

FR
Special weather statement, Nov 16, 8:40 PM CST, 1 hour 18 minutes before
LAZ048-050-170330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 PM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING EAST
BATON ROUGE PARISH...LIVINGSTON PARISH...

AT 834 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS GREATER BATON ROUGE AREA AND
NEAR DENHAM SPRINGS...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GREENWELL SPRING AND WATSON

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS !EDIT OR DELETE INCLUDING INTERSTATE.
DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3055 9117 3068 9088 3066 9090 3066 9091
      3065 9091 3065 9079 3057 9073 3036 9113
TIME...MOT...LOC 0237Z 241DEG 23KT 3052 9098
Local storm report, Nov 16, 8:48 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TORNADO          7 N LIVINGSTON          30.60N 90.75W
11/16/2014                   LIVINGSTON         LA   LAW ENFORCEMENT

            SHERRIFS OFFICE REPORTED TORNADO TOUCHED DOWN NEAR THE
            INTERSECTION OF LOUISIANA HIGHWAY 63 AND HIGHWAY 442.
            TREES REPORTED DOWN. TIME BASED ON RADAR.

&&

FR
Local storm report, Nov 16, 9:29 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     1 SE MONTPELIER         30.67N 90.64W
11/16/2014                   ST. HELENA         LA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM ELECTRIC POWER
            UNTILITY OF SEVERAL TREES DOWN IN THE VICINITY OF HIGHWAY
            1036 AND HIGHWAY 441. TIME ESTIMATED ON RADAR.

&&

FR
Local storm report, Nov 16, 9:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     BATON ROUGE             30.45N 91.13W
11/16/2014  M48 MPH          EAST BATON ROUGE   LA   TRAINED SPOTTER

            SPOTTER REPORTED A WALL CLOUD OVER SOUTHERN PART OF BATON
            ROUGE.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:36 PM CSTSpecial Weather StatementLIXIberville39 min
Nov 16, 7:17 PM CSTSpecial Weather StatementLIXLivingston43 min
Nov 16, 7:41 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge49 min
Nov 16, 8:06 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa24 min
Nov 16, 8:28 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa47 min
Nov 16, 8:40 PM CSTSpecial Weather StatementLIXEast Baton Rouge50 min
Nov 16, 9:15 PM CSTTornado WarningLIXTangipahoa, Washington30 min
Nov 16, 9:16 PM CSTTornado WarningLIXEast Baton Rouge, Livingston29 min
Nov 16, 9:19 PM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more116 min
Nov 16, 9:43 PM CSTTornado WarningLIXWashington47 min
Nov 16, 9:46 PM CSTSevere Thunderstorm WarningLIXLivingston, Tangipahoa44 min
Nov 16, 10:26 PM CSTSpecial Weather StatementLIXTangipahoa, Washington64 min
Nov 16, 10:39 PM CSTSpecial Weather StatementLIXAssumption, Saint James66 min
Nov 16, 11:05 PM CSTSpecial Weather StatementLIXLivingston55 min
Nov 16, 11:19 PM CSTSpecial Marine WarningLIX26 min
Nov 16, 11:26 PM CSTSpecial Weather StatementLIXSaint James64 min
Nov 16, 11:41 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist64 min
Nov 16, 11:52 PM CSTSpecial Marine WarningLIX53 min
Nov 17, 12:00 AM CSTSpecial Weather StatementLIXSaint Tammany30 min
Nov 17, 12:42 AM CSTSpecial Weather StatementLIXSaint Tammany33 min
Nov 17, 12:47 AM CSTSpecial Marine WarningLIX43 min
Nov 17, 1:04 AM CSTSpecial Marine WarningLIX56 min
Nov 17, 1:36 AM CSTSpecial Marine WarningLIX54 min
Nov 17, 1:54 AM CSTSpecial Weather StatementLIXSaint Bernard36 min
Nov 17, 2:00 AM CSTSpecial Marine WarningLIX90 min
Nov 17, 2:34 AM CSTSpecial Marine WarningLIX86 min
Nov 17, 3:30 AM CSTSpecial Marine WarningLIX90 min
Nov 17, 4:44 AM CSTFreeze WarningLIXAssumption, Iberville, Saint Bernard, Saint James, Saint John the Baptist25 hr
Nov 17, 4:44 AM CSTHard Freeze WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington and 2 more25 hr
Nov 17, 5:00 AM CSTSpecial Marine WarningLIX90 min

Nearby

Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.